Mathematical Research Letters

Volume 1 (1994)

Number 2

The first eigenvalue of analytic level surfaces on spheres

Pages: 159 – 166

DOI: http://dx.doi.org/10.4310/MRL.1994.v1.n2.a3

Author

Sagun Chanillo (Rutgers University)

Abstract

In this paper we establish a lower bound for the first eigenvalue of the Laplace-Beltrami operator of the level set of a real valued real-analytic function defined on spheres. The question of existence of such a lower bound was posed by P.Cordaro and J.Hounie and arose in their work on local solvability of systems of vector fields [CH].

Full Text (PDF format)